Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The product of nonplanar complexes does not imbed in $ 4$-space


Author: Brian R. Ummel
Journal: Trans. Amer. Math. Soc. 242 (1978), 319-328
MSC: Primary 55A20; Secondary 57C35
DOI: https://doi.org/10.1090/S0002-9947-1978-0478130-0
MathSciNet review: 0478130
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if $ {K_1}$ and $ {K_2}$ are nonplanar simplicial complexes, then $ {K_1}\, \times\, {K_2}$ does not imbed in $ {{\textbf{R}}^4}$.


References [Enhancements On Off] (What's this?)

  • [1] A. H. Copeland, Jr., Deleted products of cones, Proc. Amer. Math. Soc. 16 (1965), 496-502. MR 0176463 (31:735)
  • [2] D. Husemoller, Fibre bundles, Springer-Verlag, Berlin and New York, 1975. MR 0370578 (51:6805)
  • [3] S. Mac Lane, Homology, Springer-Verlag, Berlin and New York, 1963. MR 1344215 (96d:18001)
  • [4] S. Mardešić and J. Segal, On polyhedra embeddable in the 2-sphere, Glasnik Mat. Ser. III 1 (21) (1966), 167-175. MR 0216480 (35:7313)
  • [5] K. Menger, Über plättbare Dreiergraphen und Potenzen nicht plättbarer Graphen, Ergebnisse Math. Kolloq. 2 (1929), 30-31.
  • [6] E. Spanier, Algebraic topology, McGraw-Hill, New York, 1966. MR 0210112 (35:1007)
  • [7] B. Ummel, Some examples relating the deleted product to imbeddability, Proc. Amer. Math. Soc. 31 (1972), 307-311. MR 0290349 (44:7533)
  • [8] -, Imbedding classes and n-minimal complexes, Proc. Amer. Math. Soc. 38 (1973), 201-206. MR 0317336 (47:5883)
  • [9] W. T. Wu, A theory of imbedding, immersion, and isotopy of polytopes in a euclidean space, Science Press, Peking, 1965. MR 0215305 (35:6146)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55A20, 57C35

Retrieve articles in all journals with MSC: 55A20, 57C35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0478130-0
Keywords: Imbedding, imbedding class, minimal complex, low-dimensional complex
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society